Adderall And Premature Aging Of Skin

Question

Asked by Icanthinknow

Adderall And Premature Aging Of Skin

I take Adderal prescribed by my doctor. 10mg in the morning and 20 mg at lunch. I'm 22 years old and since I have been on it I feel like I look so much older and fine lines and wrinkles are showing up. Is it just me or can adderall age you faster?I was switched to adderall about 4 or 5 months ago.

Answer

Adderall is a stimulant medication approved to treat attention deficit hyperactivity disorder (ADHD.) The main ingredients of Adderall are amphetamine and dextroamphetamine salts. Most people know that stimulant medications, such as Adderall, work by increasing neurotransmitters in the brain. However, these medications can have effects on other parts of the body as well. Adderall can increase heart rate and blood pressure. It can cause dryness in mucous membranes, such as the sinuses and can cause dry skin.

According to a report on Erowid, an organization that provides non-judgmental information about psychoactive plants and chemicals, amphetamines can cause an increase in oxidative stress in the blood and tissues and, at higher doses and frequencies of use, it can cause premature aging. Stimulants, such as Adderall, can also cause dry skin, which can make your skin appear worn out and aged. Another possible reason your skin is not looking as healthy as before is because Adderall can reduce your appetite, which can lead to not getting enough of the proper nutrients.

To help combat these possible side effects of Adderall, make sure you keep yourself hydrated. Drink plenty of water and use moisturizers on your face and skin on a daily basis. Make sure to eat three well balanced meals a day. Reduce portion sizes if you aren't as hungry but be sure to eat plenty of fruits and vegetables. You might want to add a multivitamin each day to make sure you are receiving the right nutrients.

For more information:

Skin Problems a Side Effect for Adderall XR